# SDR GAIA9903

- Difficulty date: January 8, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6838
- Make and model: Boeing 727223
- Aircraft serial: 20191
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Discharged
- Location: Nlg
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF FROM ROC, THE FLIGHT CREW NOTICED THAT THE NOSE GEAR 'RED' LIGHT REMAINED ILLUMINATED AFTER GEAR RETRACTION.  AFTER APPROXIMATELY FIVE MINUTES AND A RECYCLE OF THE GEAR, THE FLIGHT CREW HEARD A 'CLUNK' SOUND AND THE NOSE GEAR 'RED' LIGHT WENT OUT.  THE AMBER LIGHT ON THE FLIGHT ENGINEERS PANEL WENT OUT AS WELL.  THE AIRCRAFT CONTINUED TO IND AND LANDED WITHOUT FURTHER DIFFICULTIES.  INSPECTED THE AIRCRAFT AT IND AND FOUND THE NOSE STRUT FLAT.  SERVICED THE NOSE STRUT AND MAINTENANCE FERRIED THE AIRCRAFT TO OKC FOR A GEAR RETRACTION TEST.  IN OKC, CLEANED AND LUBRICATED THE GEAR HANDLE.  PERFORMED AN OPERATIONAL CHECK OF THE NOSE LANDING GEAR RETRACTION SYSTEM.  SYSTEM OPERATIONALLY CHECKED GOOD.
